MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Angina (1710)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 12mm amplatzer septal occluder was chosen for implant using a 7f amplatzer trevisio intravascular delivery system.The size of the defect was 10mm and the sizing of the device was determined by 18mm sizing balloon.The occluder was implanted and a tug test was performed.On (b)(6) 2025, the patient had chest pain and transesophageal echocardiogram (tee) showed the occluder was embolized into the aorta and the patient underwent a surgery.The physician mentioned the cause of embolization was the septum was really thin, so probably not enough stability.The patient was reported stable and discharged, septum was closed during surgery.
 
Additional Manufacturer Narrative
An event of device embolization into aorta, and angina, 1 day post amulet implant was reported.Possible contributing factors for device embolization include, incorrect sizing, difficulty implanting device and challenging anatomy.Information from field indicated that the sizing of the device was determined by sizing balloon.Field indicated that there was no difficulty implanting the device, and tug test performed adequately.The user alleged that the cause of embolization was the patient's septum was really thin, so probably not enough stability.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported embolization is possibly related to anatomical factor (septum was thin).However, the exact cause could not be conclusively determined.The surgical intervention is a case-specific circumstance as septum was closed during surgery.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23006141
Report Number2135147-2025-05086
Device Sequence Number18763027
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public(01)00811806010090(17)300228(10)10781987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number10781987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown